MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1JADIJJ
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section d9: estimated date section e.Japan medtronic personnel reported event to manufacturer on behalf of the customer.H3: the device has been received by medtronic japan service and repair and is under evaluation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that, while in use on a patient, this 980 ventilator generated an alarm sound and ventilation stopped.There was no injury to the patient.
 
Additional Manufacturer Narrative
Section d9 was updated due to part return.Section h6 evaluation codes were updated due to analysis of returned part.Conclusion code (annex d) remove d02 and add d14 conclusion code (annex g) remove g02005 and add g07001 h3 device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that, while in use on a patient, this 980 ventilator generated an alarm sound and ventilation stopped.The device was available for evaluation.A review of the ventilator logs confirmed the reported loss of ventilation (lov).Service personnel (sp) inspected the unit and replaced the mix controller printed circuit board assembly (pcba).The unit passed all the required calibrations and tests as per the manufacturer¿s specifications at the time of service.One mix controller pcba was returned to medtronic for analysis: the returned component was visually inspected and functionally tested with no malfunction or product deficiency observed.The cause of the event could not be established; however, the suspected cause of the reported event was isolated to the unit not recovering the bd reset with subsequent post failure, resulting into lov.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Section d4 unique identifier (udi)# updated section d9 was updated due to device evaluation.Section h6 evaluation codes were updated due to device evaluation method code (annex b) remove b21 and add b01 result code (annex c) remove c21 and add c13 conclusion code (annex d) remove d16 and add d02 conclusion code (annex g) remove g07003 and add g02005 h3 device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that, while in use on a patient, this 980 ventilator generated an alarm sound and ventilation stopped.The device was available for evaluation.A review of the ventilator logs confirmed the reported loss of ventilation.Service personnel (sp) inspected the unit and confirmed the reported issue.Sp replaced the mix controller printed circuit board assembly (pcba) for the issue.The unit passed all the required calibrations and tests as per the manufacturer¿s specifications at the time of service.The cause of the event was isolated to a potential fault in the mix controller pcba.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22168829
Report Number8020893-2025-00111
Device Sequence Number7957516
Product Code CBK
UDI-Device Identifier10884521171558
UDI-Public(01)10884521171558(11)200910(21)35B2007432
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1JADIJJ
Device Catalogue Number980X1JADIJJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer11/03/2025
02/12/2026
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date11/04/2025
02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown